Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 15, 2014, 3:43 PM CDT for Callahan County, Jones County, Taylor County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 3:43 PM CDT (20:43 UTC)
- Expired
- Mar 15, 2014, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Callahan County, TX, Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 44 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:46 PM CDT, 57 minutes earlier.
Area forecast discussion, Mar 15, 2:46 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 246 PM CDT SAT MAR 15 2014 .SHORT TERM... (Tonight and Tomorrow) .LONG TERM... (Sunday Night) If the center of the upper low moves south of our area, as the NAM indicates, our southern counties may have lingering light rain. Thus, continuing PoPs for our southeastern counties until 06Z looks reasonable. Low PoPs of 20 percent reflect my low confidence. North surface winds will continue; however, they'll diminish during the evening hours. Huber Monday through Saturday) && .PRELIMINARY POINT TEMPS/POPS... Abilene 43 52 31 66 45 / 30 30 10 5 0 San Angelo 46 55 34 69 45 / 20 30 10 5 0 Junction 47 54 35 69 41 / 10 30 20 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY from 1 AM to 4 PM CDT Sunday FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch... Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford... Sterling...Sutton...Taylor...Throckmorton...Tom Green. && Daniels/Huber
Hazardous weather outlook, Mar 15, 3:07 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 307 PM CDT SAT MAR 15 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-162015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 307 PM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A ROBERT LEE...TO WINTERS...TO BROWNWOOD LINE. A FEW STORMS MAY BE SEVERE...WITH HAIL UP TO GOLF BALL SIZED THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE THROUGH TONIGHT BRINGING STRONG WINDS FOR SUNDAY. NORTH WINDS WILL BETWEEN 25 TO 30 MPH...WITH GUSTS 45 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, Mar 15, 2:10 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
210 PM CDT SAT MAR 15 2014
TXZ128-139-140-152000-
COLEMAN TX-CALLAHAN TX-BROWN TX-
210 PM CDT SAT MAR 15 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT FOR
COLEMAN...CALLAHAN AND BROWN COUNTIES...
AT 205 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES NORTH OF VALERA...OR ABOUT 8
MILES WEST OF COLEMAN...MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
COLEMAN BY 220 PM CDT
SANTA ANNA BY 230 PM CDT
ECHO BY 235 PM CDT
BURKETT BY 250 PM CDT
GROSVENOR...LAKE BROWNWOOD NEAR THRIFTY...THRIFTY AND LAKE
BROWNWOOD BY 255 PM CDT
BYRDS AND CROSS CUT BY 300 PM CDT
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3170 9909 3163 9972 3218 9952 3218 9911
3208 9911 3208 9900
TIME...MOT...LOC 1910Z 253DEG 27KT 3181 9952
DANIELSSpecial weather statement, Mar 15, 2:36 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
236 PM CDT SAT MAR 15 2014
TXZ049-054-152000-
FISHER TX-NOLAN TX-
236 PM CDT SAT MAR 15 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT FOR FISHER
AND NOLAN COUNTIES...
AT 234 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF CHAMPION...OR
ABOUT 12 MILES SOUTHWEST OF ROSCOE...MOVING NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CHAMPION AND I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE BY 240 PM CDT
THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 250 PM CDT
ROSCOE BY 255 PM CDT
CAMP BOOTHE OAKS...SWEETWATER...LAKE SWEETWATER AND GANNON BY 300
PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3271 10035 3239 10015 3228 10015 3220 10067
3247 10067
TIME...MOT...LOC 1936Z 234DEG 30KT 3231 10065
DANIELSSpecial weather statement, Mar 15, 2:57 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 257 PM CDT SAT MAR 15 2014 TXZ049-054-113-127-152030- FISHER TX-JONES TX-NOLAN TX-TAYLOR TX- 257 PM CDT SAT MAR 15 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR FISHER...JONES...NOLAN AND TAYLOR COUNTIES... AT 254 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF SWEETWATER... MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKE SWEETWATER BY 305 PM CDT LONGWORTH BY 315 PM CDT TRENT BY 320 PM CDT NOODLE BY 330 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3285 10027 3249 9986 3216 10044 3248 10063 TIME...MOT...LOC 1957Z 234DEG 32KT 3245 10042 DANIELS
Special weather statement, Mar 15, 3:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT SAT MAR 15 2014
TXZ140-152030-
BROWN TX-
318 PM CDT SAT MAR 15 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR BROWN
COUNTY...
AT 316 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHWEST OF MAY...OR ABOUT 15
MILES NORTH OF EARLY...MOVING NORTHEAST AT 35 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHEASTERN BROWN COUNTY.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3183 9896 3208 9903 3208 9893 3206 9890
3187 9877 3186 9878
TIME...MOT...LOC 2017Z 225DEG 29KT 3197 9895
DANIELSSpecial weather statement, Mar 15, 3:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CDT SAT MAR 15 2014
TXZ113-114-127-128-152115-
JONES TX-SHACKELFORD TX-TAYLOR TX-CALLAHAN TX-
328 PM CDT SAT MAR 15 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR
JONES...SHACKELFORD...TAYLOR AND CALLAHAN COUNTIES...
AT 326 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES NORTHWEST OF CORONADOS CAMP...
OR ABOUT 20 MILES WEST OF ABILENE...MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VIEW BY 340 PM CDT
CAPS...DYESS AFB AND TYE BY 345 PM CDT
WYLIE BY 350 PM CDT
KIRBY LAKE BY 355 PM CDT
ABILENE AND POTOSI BY 400 PM CDT
EULA BY 410 PM CDT
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3216 9954 3210 10015 3244 10015 3250 10014
3259 9952
TIME...MOT...LOC 2028Z 258DEG 32KT 3234 10003
DANIELSSpecial weather statement, Mar 15, 3:40 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 340 PM CDT SAT MAR 15 2014 TXZ066-127-128-139-152115- RUNNELS TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX- 340 PM CDT SAT MAR 15 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR RUNNELS...TAYLOR...COLEMAN AND CALLAHAN COUNTIES... AT 335 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF BRADSHAW...OR ABOUT 5 MILES NORTH OF WINTERS...MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAWN BY 355 PM CDT GOLDSBORO BY 400 PM CDT NOVICE BY 410 PM CDT OPLIN BY 415 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3216 9953 3199 9952 3197 10005 3209 10015 TIME...MOT...LOC 2040Z 269DEG 32KT 3203 9992 DANIELS
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:38 PM CDT | Special Weather Statement | SJT | Callahan | 22 min |
| Mar 15, 1:43 PM CDT | Special Weather Statement | SJT | Shackelford | 32 min |
| Mar 15, 2:01 PM CDT | Special Weather Statement | SJT | Callahan | 29 min |
| Mar 15, 2:10 PM CDT | Special Weather Statement | SJT | Coleman | 50 min |
| Mar 15, 2:36 PM CDT | Special Weather Statement | SJT | Nolan | 24 min |
| Mar 15, 2:57 PM CDT | Special Weather Statement | SJT | Nolan | 33 min |
| Mar 15, 3:18 PM CDT | Special Weather Statement | SJT | Brown | 12 min |
| Mar 15, 3:28 PM CDT | Special Weather Statement | SJT | Taylor | 47 min |
| Mar 15, 3:37 PM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 24 hr |
| Mar 15, 3:40 PM CDT | Special Weather Statement | SJT | Taylor | 35 min |
| Mar 15, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 33 min |
| Mar 15, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 46 min |
| Mar 15, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 48 min |
| Mar 15, 4:44 PM CDT | Special Weather Statement | SJT | Callahan | 31 min |
| Mar 15, 5:02 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 28 min |
| Mar 15, 5:06 PM CDT | Special Weather Statement | SJT | Shackelford | 24 min |
| Mar 15, 5:23 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 52 min |
| Mar 15, 5:28 PM CDT | Special Weather Statement | SJT | Brown | 32 min |
| Mar 15, 5:56 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.